Dermatology Community
draining mrsa sores
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

draining mrsa sores

hi everyone.  i have mrsa, been taking clindamycin 300 mg every 6 hours for 4 months now.  it cleared up, went to 2 pills a day, and they all poped up again.  they are dark, and when i pop them, for the first time puss is draining.  doc says don't pick, but they hurt and get bigger unless i pop them.  for 4 months it was just blood.  there is a hard dot in the middle it hurts, but then it is relief.  any comments???Please....
Related Discussions
9 Comments Post a Comment
Blank
Avatar_dr_f_tn
Hi,

How are you? MRSA still respond to certain medications, including clindamycin and vancomycin. It is recommended that you follow the prescription dosage and time your doctor made to avoid any resistance to your present antibiotic. I also strongly advise that you have these sores evaluated by your doctor and to let him drain them properly. Try to avoid popping them yourself. MRSA bacteria enter the body through a cut or other wound. And the pus from infected sores may contain MRSA.

It is important that you wash your hands and avoid sharing personal items. Keep wounds covered. Keep cuts and abrasions clean and covered with sterile, dry bandages until they heal. Take care and keep us posted.
Blank
Avatar_n_tn
Hello, in 2005 my mother was diagnosed with MRSA due to drainage from a back surgery and one day she woke up not feeling good and when we got her to hospital MRSA had invaded her entire body and my mom almost died.  However the MRSA caused her to loose her ability to walk, control her bowel and bladder and it destroyed the nerves and after having MRSA, she constantly got infections of other kinds. Well she won the battle with the MRSA, only to loose her battle with SEPSIS, which is another dangerous infection. " The World's Best Mother" my mother passed away on July 10, 2008.  So my advice to you is to please be careful and do exactly what the doctors tells you to do and when you are feeling bad or start having a fever, I would call my doctor right away.  I hope this helps and best of luck to you!!!!!!!!!!!!
Blank
Avatar_f_tn
Re: MRSA treatment. A failed total hip arthoplasty revision developed mrsa and caused hugh cysts in my leg and groin. After surgery and large open wounds, I was on vancomycin home IV for 8 wks but developed a rash. Now have finished 2 yrs on daily antibiotic (minocycline and levaquin). Was doing well but have very unsightly and widespread blackening of skin, which does not clear up  I believe my darkened cataracts developed as my skin blackened, and that this blackening residue is possibly in all my  organs.
Have recently dropped back to single minocycline/day (100 mg) but believe cysts may already be redeveloping. I am reluctant to go back to the heavier antibiotic dosage but that may be necessary to avoid the extremely large cysts that were removed 2 yrs ago.
Question: is there a way to reduce or remove the large scale blackening of my skin, and is this a common side effect of long term antibiotics, such as minocycline or levaquin? Is there a better oral antibiotic (than minocycline) for trteating staphaureas? Should I accept this discoloration?
Blank
Avatar_f_tn
Re: MRSA treatment. (I posted this earlier, but I don't want to limit this to Dr. Santos or put her on the spot --- anyone with pertinent or helpful information is invited to post.)
A failed total hip arthoplasty revision developed mrsa and caused hugh cysts in my leg and groin. After surgery and large open wounds, I was on vancomycin home IV for 8 wks but developed a rash. Now have finished 2 yrs on daily antibiotic (minocycline and levaquin). Was doing well but have very unsightly and widespread blackening of skin, which does not clear up  I believe my darkened cataracts developed as my skin blackened, and that this blackening residue is possibly in all my  organs.
Have recently dropped back to single minocycline/day (100 mg) but believe cysts may already be redeveloping. I am reluctant to go back to the heavier antibiotic dosage but that may be necessary to avoid the extremely large cysts that were removed 2 yrs ago.
Question: is there a way to reduce or remove the large scale blackening of my skin, and is this a common side effect of long term antibiotics, such as minocycline or levaquin? Is there a better oral antibiotic (than minocycline) for trteating staphaureaus? Should I accept this discoloration?
Blank
Avatar_m_tn
Hi, I know this post may be a bit late...but DO NOT POP THEM!!! I REPEAT DO NOT POP THEM!!!  I have MRSA and have been researching for 5 years now about it. If you pop them, theres a high chance that your squeezing the infection into your bloodstream..and thats what happened to me.  Now I have boils that pop up randomly everywhere in my body..MRSA sure ***** =[  If you have any questions regarding curing MRSA, feel free to contact me.  I can give you alot of tips..but you have to be consistant with the procedure in order to be fully rid of the infection. Best wishes.
Blank
Avatar_f_tn
The worst thing about getting MRSA or its evil cousin VRSA is that you never will be well again.  If you live through it, the damage it causes your body--added to the damage done by surgeons cutting out as much cartilage, etc.,as they can--is permanent.  So is the pain.  It's been 3.5 years since I caught the initial infection during minor, out-patient knee surgery and a year since the last of my 5 clean and repair surgeries.  The last surgery enabled me to walk (short distances) again.  But living on crutches for two years damaged the good knee.  I don't even want to know what damage was caused by the new super antibiotic they gave me when vancomycin failed to work. My knee collapses when I try to stand--that's new.  PT doesn't help.  Is there a question here?  Just sympathy for others dealing with this.  I'd like to hear your experiences.
Blank
Avatar_f_tn
Ive recently been diagnosed with mrsa. Any and all tips would be appreciated.Im really scared after reading all the post.I was also wondering if its ok to push out some the puss while the wound is draining  
Blank
Avatar_f_tn
I have MRSA and have been ok, until recently I started jujitsu and think I flared it up. I now have a sore on the back of my leg that keeps bleeding. N I don't mean just bleeding but it's squirting blood out, lots of blood. I went to the doc he said its just a sore and if it gets scratched it'll bleed. Huh I'm curious as to the accuracy of his findings?
Blank
1720424_tn?1309279075
I was diagnosed with MRSA a few months ago and was prescribed a bunch of different pills. Once the infections were gone my doctor told me that I would be fine. Well now I have three more sores in different places. They get so sore and painful that I end up squeezing them to relieve the pressure. I work in the healthcare field so I am around many different patients that have MRSA so I am not sure if that is how I got it but I surely do not want to spread it to anyone else. Any suggestions would be greatly appreciated.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
Avatar_m_tn
Blank
PMDER1
San francisco, CA
209987_tn?1418913008
Blank
tschock
AB